Unprotected sex on period, morning after pill, bleed again.

Patient

Q: Hi there, I had unprotected sex with my boyfriend during the last few days of my period. We then immediately used a "morning after pill". After that, my period stopped. It is now 6 days after that and I have started bleeding dark spots. Could this be early signs of pregnancy or because of the morning after pill? Please help. Thanks

Doctor

A:   While you are having a period, it is highly unlikely that you conceive except if you have very short cycles ( less than 23 days). This is because the chances of you ovulating during your period are very low. In addition to the natural protection you have taken a morning after pill. It is therefore highly unlikely that you could be pregnant.
The morning after pill contains hormones that alter the regular growth of the endometrium ie. lining of the uterus (womb) sometimes even resulting in an abnormal shedding pattern. The untimely bleeding you noticed is most likely just a side effect of the pill. Hope you find this information reassuring.

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews